Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2015, 6:09 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2015, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 28, 2015, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:59 PM CDT | HAIL 1 | 1 W Camdenton, MO | SPOTTER REPORTED NICKEL AND QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS53 KSGF 282309
SVRSGF
MOC029-131-141-290000-
/O.NEW.KSGF.SV.W.0170.150628T2309Z-150629T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAURIE...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAGNELL...BRUMLEY...CAMDENTON...FREEDOM...GREEN BAY TERRACE...
HURRICANE DECK...KAISER...LAKE OZARK...LAKELAND...LAKEVIEW...
LAURIE...LINN CREEK...MONTREAL...OLD LINN CREEK...OSAGE BEACH...
PURVIS...ROCKY MOUNT...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9230 3802 9237 3802 9240 3799 9241
3794 9248 3795 9273 3821 9300 3828 9288
3831 9274
TIME...MOT...LOC 2309Z 299DEG 40KT 3819 9282
HAIL...1.00IN
WIND...60MPH
$$
GAGAN2 follow-up statements
200
WWUS53 KSGF 282326
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SUN JUN 28 2015
MOC141-282336-
/O.CAN.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
MORGAN MO-
626 PM CDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
3794 9248 3795 9273 3814 9290 3820 9284
3819 9277 3822 9274 3822 9271
TIME...MOT...LOC 2326Z 309DEG 31KT 3811 9272
$$
MOC029-131-290000-
/O.CON.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
CAMDEN MO-MILLER MO-
626 PM CDT SUN JUN 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MILLER AND NORTHEASTERN CAMDEN COUNTIES UNTIL 700 PM CDT...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
VILLAGE OF FOUR SEASONS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRUMLEY...CAMDENTON...FREEDOM...GREEN BAY TERRACE...HURRICANE DECK...
KAISER...LINN CREEK...MONTREAL...OLD LINN CREEK...OSAGE BEACH...
PURVIS...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
IN ADDITION...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CAMDEN
COUNTY UNTIL 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR THE LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
3794 9248 3795 9273 3814 9290 3820 9284
3819 9277 3822 9274 3822 9271
TIME...MOT...LOC 2326Z 309DEG 31KT 3811 9272
HAIL...1.00IN
WIND...60MPH
$$
GAGAN995
WWUS53 KSGF 282340
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT SUN JUN 28 2015
MOC029-131-290000-
/O.CON.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
CAMDEN MO-MILLER MO-
640 PM CDT SUN JUN 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MILLER AND CENTRAL CAMDEN COUNTIES UNTIL 700 PM CDT...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF CAMDENTON...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRUMLEY...CAMDENTON...FREEDOM...KAISER...LINN CREEK...MONTREAL AND
OLD LINN CREEK.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR THE LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
3794 9248 3795 9273 3805 9281 3813 9272
3814 9258
TIME...MOT...LOC 2340Z 324DEG 26KT 3803 9264
HAIL...1.00IN
WIND...60MPH
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:56 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 2:56 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 PM CDT Sun Jun 28 2015 .SHORT TERM...(This Evening through Monday) Issued at 255 PM CDT SUN JUN 28 2015 Extent and timing of thunderstorms later this afternoon into tonight along with the potential for some storms reaching severe limits the main forecast concerns. Focus for thunderstorm development will be associated with a southward moving cold front entering central Missouri this afternoon. Front will generate enough lift to eliminate impact of remaining cap as surface temperatures have not quite been able to get to convective temperature despite strong low level warm advection. Better mid level lapse rates and extra UVV associated with a vort max descending southward into the Mississippi Valley favor the severe threat to extend from the northeast portions of the SGF CWA northward toward STL. Convergence along front and breaking the cap should allow at least scattered storms to take advantage of the 0-6 KM bulk shear of around 40 knots to lead to the development of organized line segments. Favorable helicities generated by southwest surface winds and northerly upper level flow will need to be monitored for temporary supercellular characteristics. It will be during these periods that the potential for large hail will be increased as well as damaging winds given the dry air in the mid levels. While some variation exists in how the system evolves later today...models are in good agreement on weakening storm development tonight as they track into southern Missouri where instability diminishes and CIN quickly increases. Have trended highs on Monday down a bit though still on the upper end of model consensus. .LONG TERM...(Monday Night through Sunday) Issued at 255 PM CDT SUN JUN 28 2015 Western ridge to deamplify during the early portion of the period though shortwaves to punctuate forecast with periodic thunderstorm chances. Moisture pooling along a stalled frontal boundary will add to the seasonably warm temperatures to send heat indices well into the 90s Tuesday and over 100 Wednesday. The rebuilding western ridge then looks to provide some relief on Thursday...all while a meandering surface front and periodic shortwaves keep up the chance for daily thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1224 PM CDT SUN JUN 28 2015 Extent of TSRA activity tonight will need to be addressed by aviation operations. Best coverage and more intense convection to occur closer with weather disturbance tracking down the Mississippi Valley...while additional storms expected to form along weakening cold front descending into the Ozarks. Lowest chances will be along the Kansas and Arkansas border. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Runnels
Hazardous weather outlook, Jun 28, 5:27 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT SUN JUN 28 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 527 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT AND STORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS THIS EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH WILL POSSIBLE WITH A FEW OF THE STRONGER STORMS. THERE IS A LOW TORNADO RISK ACROSS CENTRAL MISSOURI WHERE SLIGHTLY BETTER SHEAR IS LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED TUESDAY AND WEDNESDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT INTO THE UPCOMING FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jun 28, 5:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT SUN JUN 28 2015
KSZ073-MOZ066-077-282245-
BOURBON KS-BARTON MO-VERNON MO-
511 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTON...SOUTHEASTERN
BOURBON AND SOUTHERN VERNON COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARLAND...OR 6 MILES SOUTHEAST OF FORT
SCOTT...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...HANNON...
IRWIN...MILFORD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...
OSKALOOSA...SHELDON AND VERDELLA.
LAT...LON 3779 9475 3788 9467 3781 9407 3748 9408
3747 9408 3763 9462 3767 9462 3767 9475
TIME...MOT...LOC 2211Z 287DEG 35KT 3776 9465
GAGANSpecial weather statement, Jun 28, 5:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SUN JUN 28 2015
MOZ056-057-069-282330-
CAMDEN MO-MILLER MO-MORGAN MO-
557 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...SOUTHEASTERN
MORGAN AND SOUTHWESTERN MILLER COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BARNUMTON TO LAURIE TO ROCKY MOUNT...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...LAKE OZARK...LAKELAND...
LAURIE...OSAGE BEACH AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3806 9230 3797 9251 3800 9278 3820 9309
3825 9308 3824 9291 3833 9270
TIME...MOT...LOC 2257Z 310DEG 25KT 3819 9298 3818 9282
3823 9271
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:11 PM CDT | Special Weather Statement | SGF | Barton | 34 min |
| Jun 28, 5:57 PM CDT | Special Weather Statement | SGF | Camden | 33 min |
| Jun 28, 6:21 PM CDT | Tornado Warning | SGF | Camden | 24 min |
| Jun 28, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.